Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the uniqueness of certain families of holomorphic disks

Author: Frédéric Rochon
Journal: Trans. Amer. Math. Soc. 363 (2011), 633-657
MSC (2010): Primary 53C28, 53C56
Published electronically: September 20, 2010
MathSciNet review: 2728581
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Zoll metric is a Riemannian metric whose geodesics are all circles of equal length. Via the twistor correspondence of LeBrun and Mason, a Zoll metric on the sphere $ \mathbb{S}^{2}$ corresponds to a family of holomorphic disks in $ \mathbb{CP}_{2}$ with boundary in a totally real submanifold $ P\subset\mathbb{CP}_{2}$. In this paper, we show that for a fixed $ P\subset \mathbb{CP}_{2}$, such a family is unique if it exists, implying that the twistor correspondence of LeBrun and Mason is injective. One of the key ingredients in the proof is the blow-up and blow-down constructions in the sense of Melrose.

References [Enhancements On Off] (What's this?)

  • 1. M. Atiyah, N. Hitchin, and I.M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. R. Soc. Lond. A. 362 (1978), 425-461. MR 506229 (80d:53023)
  • 2. Y. Eliashberg and N. Mishachev, Introduction to the $ h$-principle, American Mathematical Society, Providence, Rhode Island, 2000. MR 1909245 (2003g:53164)
  • 3. P. Funk, Über flächern mit lauter geschlossenen geodätischen linien, Math. Ann. 74 (1913), 278-300. MR 1511763
  • 4. L.W. Green, Auf Wiedersehensflächen, Ann. of Math. (2) 78 (1963), no. 2, 289-299. MR 0155271 (27:5206)
  • 5. V. Guillemin, The Radon transform on Zoll surfaces, Advances in Math. 22 (1976), 85-119. MR 0426063 (54:14009)
  • 6. V. Guillemin and A. Pollack, Differential topology, Prentice-Hall, Englewood Cliffs, New Jersey, 1974. MR 0348781 (50:1276)
  • 7. C. LeBrun and L.J. Mason, Zoll manifolds and complex surfaces, J. Diff. Geom. 61 (2002), 453-535. MR 1979367 (2004d:53043)
  • 8. R.B. Melrose, Analysis on manifolds with corners, In preparation.
  • 9. R. Penrose, Nonlinear gravitons and curved twistor theory, Gen. Relativity and Gravitation 7 (1976), 31-52. MR 0439004 (55:11905)
  • 10. O. Zoll, Über flächen mit sharen geschlossener geodätischer linien, Math. Ann. 57 (1903), 108-133. MR 1511201

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C28, 53C56

Retrieve articles in all journals with MSC (2010): 53C28, 53C56

Additional Information

Frédéric Rochon
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G4
Address at time of publication: Department of Mathematics, Australian National University, Canberra, ACT 0200, Australia

Received by editor(s): August 15, 2008
Published electronically: September 20, 2010
Additional Notes: The author acknowledges the support of the Fonds québécois de la recherche sur la nature et les technologies while part of this work was conducted.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society